Alert archive / New York / High Wind Warnings in 2010
High Wind Warning 1, NWS New York, NY
NWS New York, NY issued this high wind warning at Jan 25, 2010, 9:42 AM EST for 6 counties in New York; Hudson County, New Jersey; 4 counties in Connecticut. It was in force for 7 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 25, 2010, 9:42 AM EST (14:42 UTC)
- Expired
- Jan 25, 2010, 4:25 PM EST
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 49 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 12:20 PM EST | NON-TSTM WND DMG | Smithtown, NY | TREE DOWN ACROSS RT 25A NEAR LAKE AVE. ALL LANES CLOSED. |
| Jan 25, 12:36 PM EST | NON-TSTM WND DMG | Nne East Tremont, NY | *** 1 INJ *** A PORTION OF A BUILDING COLLAPSED. |
| Jan 25, 1:17 PM EST | NON-TSTM WND DMG | Yorktown Heights, NY | TREE DOWN AT RT 35 AND RT 118 CLOSING ROAD BOTH WAYS BETWEEN BROAD ST AND RIDGE ST. |
| Jan 25, 1:45 PM EST | NON-TSTM WND DMG | Farmingville, NY | TREE DOWN ON PORTION RD BETWEEN MORRIS AVE AND MAPLE CREST DR. ACCIDENT REPORTED. |
| Jan 25, 1:49 PM EST | NON-TSTM WND DMG | Islip, NY | LARGE TREE DOWN AT INTERSECTION OF PINE ST AND WILSON BLVD. |
| Jan 25, 1:51 PM EST | NON-TSTM WND GST 60 | Shinnecock Hills, NY | WIND SENSOR IS 75 FT ABOVE GROUND LEVEL. |
| Jan 25, 2:01 PM EST | NON-TSTM WND DMG | Southold, NY | TREE BLOWN DOWN ON ACKERLY POND LN. |
| Jan 25, 2:44 PM EST | NON-TSTM WND DMG | 3 S Riverhead, NY | NUMEROUS DOWNED TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991 WWUS71 KOKX 251442 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 942 AM EST MON JAN 25 2010 ...STRONG WINDS EXPECTED ACROSS THE TRI-STATE TODAY... .A TIGHT PRESSURE GRADIENT HAS SET UP AHEAD OF AN APPROACHING COLD FRONT. GUSTY SOUTHERLY WINDS WILL INCREASE THIS MORNING... AND WITH HEAVIER RAINFALL MIXING DOWN STRONG WINDS FROM ALOFT FROM MID MORNING INTO THIS AFTERNOON. WIND GUSTS ARE EXPECTED TO DIMINISH IN INTENSITY AND FREQUENCY BY THIS EVENING. CTZ008-010>012-NYZ072>081-252245- /O.UPG.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/ /O.NEW.KOKX.HW.W.0001.100125T1442Z-100125T2300Z/ NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 942 AM EST MON JAN 25 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH WILL DEVELOP TODAY ACROSS SOUTHEASTERN CONNECTICUT...LONG ISLAND AND NEW YORK CITY...AS WELL AS SOUTHERN NEW HAVEN COUNTY...AS A POTENT FRONTAL SYSTEM IMPACTS THE REGION. WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE OF A COLD FRONT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CTZ007-252245- /O.NEW.KOKX.HW.W.0001.100125T1442Z-100125T2300Z/ NORTHERN MIDDLESEX- 942 AM EST MON JAN 25 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH WILL DEVELOP TODAY ACROSS SOUTHEASTERN CONNECTICUT...AS A POTENT FRONTAL SYSTEM IMPACTS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CTZ005-006-NJZ002>004-NYZ067>070-252245- /O.EXA.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 942 AM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL DEVELOP TODAY ACROSS NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY...AND MOST OF SOUTHWESTERN CONNECTICUT...AS A POTENT FRONTAL SYSTEM IMPACTS THE REGION. WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE OF A COLD FRONT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ009-NJZ005-006-011-NYZ071-252245- /O.CON.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/ SOUTHERN FAIRFIELD-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- 942 AM EST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL DEVELOP TODAY ACROSS NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY...AND MOST OF SOUTHWESTERN CONNECTICUT...AS A POTENT FRONTAL SYSTEM IMPACTS THE REGION. WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE OF A COLD FRONT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MALOIT
2 follow-up statements
783 WWUS71 KOKX 251635 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1135 AM EST MON JAN 25 2010 ...STRONG WINDS EXPECTED ACROSS THE TRI-STATE THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT HAS SET UP AHEAD OF AN APPROACHING COLD FRONT. HEAVY RAINFALL WILL MIX DOWN STRONG WINDS FROM ALOFT THIS AFTERNOON. WIND GUSTS ARE EXPECTED TO DIMINISH IN INTENSITY AND FREQUENCY BY THIS EVENING. CTZ009-NJZ003-006-NYZ071-252300- /O.UPG.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/ /O.EXA.KOKX.HW.W.0001.000000T0000Z-100125T2300Z/ SOUTHERN FAIRFIELD-BERGEN-HUDSON-SOUTHERN WESTCHESTER- 1135 AM EST MON JAN 25 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 TO 70 MPH ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST NEW JERSEY...COASTAL PORTIONS OF THE LOWER HUDSON VALLEY...AND COASTAL SOUTHWESTERN CONNECTICUT...AS A POTENT FRONTAL SYSTEM IMPACTS THE REGION. WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE OF A COLD FRONT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CTZ007-008-010>012-NYZ072>081-252300- /O.CON.KOKX.HW.W.0001.000000T0000Z-100125T2300Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1135 AM EST MON JAN 25 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED THIS AFTERNOON ACROSS SOUTHEASTERN CONNECTICUT...LONG ISLAND AND NEW YORK CITY...AS WELL AS COASTAL SOUTHWESTERN CONNECTICUT...AS A POTENT FRONTAL SYSTEM IMPACTS THE REGION. WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE OF A COLD FRONT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CTZ005-006-NJZ002-004-005-011-NYZ067>070-252300- /O.CON.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 1135 AM EST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED THIS AFTERNOON ACROSS NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY...AND INTERIOR SOUTHWESTERN CONNECTICUT...AS A POTENT FRONTAL SYSTEM IMPACTS THE REGION. WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE OF A COLD FRONT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MALOIT
101 WWUS71 KOKX 252125 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 425 PM EST MON JAN 25 2010 ...WINDS WILL CONTINUE TO DIMINISH INTO THIS EVENING... CTZ007>012-NJZ003-006-NYZ071>081-252230- /O.CAN.KOKX.HW.W.0001.000000T0000Z-100125T2300Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN- HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 425 PM EST MON JAN 25 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH WIND WARNING. THE STRONGEST WINDS HAVE ENDED ACROSS THE REGION...AND A BATCH OF SHOWERS MOVING ACROSS THE TRI-STATE IS NOT EXPECTED TO PRODUCE ANY WIDESPREAD WINDS EVEN REACHING WIND ADVISORY CRITERIA...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ CTZ005-006-NJZ002-004-005-011-NYZ067>070-252230- /O.CAN.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 425 PM EST MON JAN 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. THE STRONGEST WINDS HAVE ENDED ACROSS THE REGION...AND A BATCH OF SHOWERS MOVING ACROSS THE TRI-STATE IS NOT EXPECTED TO PRODUCE ANY WIDESPREAD WINDS EVEN REACHING WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ MALOIT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind warning went out at Jan 25, 9:38 AM EST, 4 minutes earlier.
Area forecast discussion, Jan 25, 9:38 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
938 AM EST MON JAN 25 2010
.SYNOPSIS...
A POWERFUL FRONTAL SYSTEM WILL SWEEP SLOWLY THROUGH THE AREA
TODAY. HIGH PRESSURE WILL THEN BUILD SOUTH OF THE
REGION...RESULTING IN FAIR WEATHER THROUGH WEDNESDAY. AN ARCTIC
FRONT WILL USHER IN COLD WEATHER FOR THE END OF THE WEEK WITH SNOW
POSSIBLE OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WRMFNT HAS CLEARED THE CWA THIS MRNG WITH TEMPS AROUND 50. KMGJ
ROSE 13 DEGREES IN 1 HR. SOME OF THE LOWEST RIVER VALLEYS IN CT
HAVE NOT YET MIXED OUT BUT EXPECT THIS TO OCCUR BY OR SHORTLY AFT
SUNRISE.
HEAVIEST RAIN AS OF 8Z REMAINS ACROSS PA AND POINTS S. STLT
INDICATES UPR LOW NEAR LK SUPERIOR RETROGRADING WWD. UPR LOW OVER
IA WILL GET THE FRONTAL BOUNDARY MOVING EWD TODAY. A COMBO OF
RADAR/STLT/MODEL DATA WILL START THE SIG PCPN AFT 11Z WRN
ZONES...AFT 13Z METRO...AND AFT 15Z ERN CT/LI. BASED ON CURRENT
RADAR MOSAIC...THE HEAVIEST RNFL WILL OCCUR ABOUT AN HR OR TWO AFT
THE INITIAL MDT RAIN.
FOLLOWED CLOSER TO THE TIMING OF THE NAM FOR THE WIND FORECAST AS IT
HAS BEEN A STEP AHEAD OF THE GFS IN SLOWING THE TIMING OF COLD FROPA
FOR THE PAST SEVERAL MODEL RUNS. BOTH MODELS HOWEVER STILL
ADVERTISING WINDS NEAR 80 KT AT 850 MB. LATEST ACARS SOUNDINGS AND
FORECAST BUFKIT SOUNDING SHOW A STRONG INVERSION UP TO AROUND 950
MB...WITH WINDS FORECAST TO INCREASE TO 60-70 KT AT THIS LEVEL LATER
THIS MORNING INTO AFTERNOON. THIS INVERSION WILL BE TOUGH TO
BREAK...BUT THINK THAT HEAVIER DOWNPOURS AHEAD AND ALONG THE COLD
FRONT CAN MIX DOWN GUSTS TO ADVISORY CRITERIA LEVELS FROM GENERALLY
MID-MORNING THROUGH THIS AFTERNOON. COASTAL SECTIONS WOULD BE THE
MOST LIKELY LOCALES FOR SUCH GUSTS...AND AFTER COLLABORATION WITH
THE SURROUNDING OFFICES...HAVE CONVERTED THE FORMER HIGH WIND WATCH
TO A WIND ADVISORY DURING THIS TIME FRAME...AND HAVE ADDED OTHER
ZONES WHICH TYPICALLY GUST HIGHER THAN OTHERS IN THIS TYPE OF SETUP.
TEMPS TODAY WILL BE CLOSE TO RECORDS. READINGS ACROSS THE SERN
CONUS CONTINUE TO RISE THIS MRNG...AND THIS MILD AIR WILL BE
ADVECTED NWD ON STRONG SLY FLOW. ONLY LIMITING FACTOR IS THE COOL
WATER TEMPS WHICH SHOULD KEEP CSTL CT THE COLD SPOT TODAY WITH
SST/S ON THE SOUND IN THE 30S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SHRTWV CLIPS NRN PORTIONS OF THE CWA TNGT. SHRASN POSSIBLE WITH
THE FEATURE. MOISTURE WILL BE LIMITED AS THE FRONTAL BOUNDARY WILL
HAVE SWEPT THE DEEP MOISTURE OUT TO SEA. PCPN ENDS BY TUE
MRNG...WITH W FLOW PROVIDING MIXING UP TO H85. BLENDED A PURE MIX
DOWN OF TEMPS FROM H85 WITH THE MILD GMOS TO ACCOUNT FOR DOWNSLOPE
FLOW. SIMILAR METHOD USED FOR WED WITH CONTINUED W FLOW AND DEEP
MIXING. DRY FCST TUE/WED WITH LIMITED MOISTURE AND LACK OF
FORCING. SCT-BKN AFTN CU LIKELY BOTH DAYS AS SFC TEMPS REACH
CONVECTIVE.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
WEAK WAA THU AHEAD OF CDFNT. THIS MAY PRODUCE SOME LGT PCPN...RASN
TO RA COASTS AND SN TO RASN INTERIOR. ANY PCPN THU NGT CHANGES TO
-SN AS ARCTIC AIR BEGINS TO SPILL INTO THE CWA. TEMPS WILL FALL TO
BLW CLIMO FRI AND LAST THRU THE WEEKEND. MODELS CONTINUE TO
INDICATE THE DEVELOPMENT OF A SFC LOW OVER THE SERN CONUS ALONG THE
CDFNT...THEN TAKING IT OFFSHORE THE CWA OVER THE WEEKEND. 00Z GFS
DRY AND 00Z ECMWF CLIPS ERN ZONES. POPS UNCHANGED...BUT ATTM CSTL
LOCATIONS APPEAR TO BE FAVORED FOR SNOW THIS WEEKEND.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
IFR CIGS/VSBYS CONTINUE TO SPREAD EAST IN MODERATE TO HEAVY RAIN.
THERE LOOKS TO BE A BREAK IN THE RAIN BEFORE THE COLD FRONT PUSHES
THROUGH THE REGION...BUT CONFIDENCE NOT HIGH ENOUGH TO TIME THIS
IN THE TAFS. WITH PASSAGE OF COLD FRONT...RAIN WILL PICK UP ONCE
AGAIN...AND THERE MAY BE A RUMBLE OF THUNDER AS WELL.
WINDS CONTINUE TO BE A MAJOR ISSUE. WILL BUMP UP WINDS THIS
MORNING TO 25-30KT WITH 40 KT GUSTS...INCREASING WITH PASSAGE OF
FRONT TO 25-35KT WITH 40-45 KT GUSTS. AFTER FRONT DEPARTS...WINDS
DIMINISH PRETTY QUICKLY THIS EVENING. LLWS ISSUES ALSO CONTINUE...
WITH 60+ KT WINDS AT ABOUT 2000 FT.
VFR WITH DIMINISHING WINDS TONIGHT.
OUTLOOK 12Z TUESDAY THROUGH FRIDAY...
TUESDAY THROUGH WEDNESDAY...VFR.
THURSDAY...SUB VFR POSSIBLE WITH LIGHT SNOW/RAIN MIX.
THURSDAY NIGHT...SUB VFR POSSIBLE WITH LIGHT SNOW.
FRIDAY...SUB VFR POSSIBLE LATE WITH SNOW ASSOCIATED WITH
POTENTIAL COASTAL LOW.
&&
.MARINE...
NOT ENOUGH CONFIDENCE FOR WIDESPREAD GUSTS TO 50 KT OVER THE WATERS
TODAY AS A STRONG INVERSION WILL BE TOUGH TO BREAK. WINDS ARE
FORECAST TO INCREASE TO 60-70 AT 950 MB...THE TOP OF THE
INVERSION...AND RAINFALL OUT AHEAD AND ALONG AN APPROACHING COLD
FRONT WILL LIKELY BRING GUSTS INTO THE GALE CATEGORY TODAY. GALE
WARNING WILL THEREFORE REMAIN UNCHANGED AND LAST THROUGH THIS
AFTERNOON. SEAS ON THE OCEAN EXPECTED TO BUILD UP TO 12-17 FT TODAY.
SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR ALL WATERS AT LEAST
INTO THE EVENING...BUT SEAS WILL LIKELY REMAIN ABOVE 5 FT ON THE
OCEAN WATERS THROUGH TONIGHT AND TUESDAY. A DECENT WESTERLY FLOW MAY
BRING MARGINAL SMALL CRAFT GUSTS TO THE OTHER WATERS ON TUESDAY.
SUB-SCA CONDITIONS FOR ALL WATERS MAY NOT OCCUR UNTIL WEDNESDAY
NIGHT. AN APPROACHING COLD FRONT WILL PROBABLY BRING SMALL CRAFT
CONDITIONS ON THURSDAY AND LAST INTO FRIDAY.
&&
.HYDROLOGY...
THE QPF FOR THIS EVENT IS 1-2IN. LOCALLY HVY AMOUNTS IN EXCESS OF
2IN ARE POSSIBLE ACROSS THE LWR HUDSON VALLEY...INTERIOR CT AND IN
ANY CONVECTIVE ENHANCEMENT.
THE FLASH FLOOD WATCH REMAINS IN EFFECT. THE PRIMARY AREA OF
CONCERN APPEARS TO BE ACROSS NERN NJ WHERE HRLY FFG IS LESS THAN
1IN AND 3 HRLY IS LESS THAN 1.5IN. LONG ISLAND APPEARS TO BE THE
LEAST FAVORED AREA FOR FLOODING ATTM WITH HIGH FFG VALUES AND THE
LOWEST RAINFALL EXPECTED. MAINTAINED THE WATCH THERE ALTHOUGH
MINOR URBAN FLOODING APPEARS TO BE THE GREATEST THREAT.
HRLY RAINFALL RATES ACROSS CNTRL VA PER KLWK RADAR ARE AROUND 1IN
IN THE HEAVIEST BANDS.
&&
.CLIMATE...
CLIMATE RECORDS FOR MONDAY JANUARY 25TH
SITE...HIGH...PCPN (INCHES)...
KEWR....59........1.55........
KBDR....53........1.43........
KNYC....60........1.80........
KLGA....57........1.43........
KJFK....54........1.34........
KISP....52........0.90........
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR CTZ007-008-
010>012.
FLASH FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR CTZ005>012.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ005-006-009.
NY...HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR NYZ072>081.
FLASH FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR NYZ067>081.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ067>071.
NJ...FLASH FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR NJZ002>006-
011.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...JMC
NEAR TERM...JC/JMC
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...MPS
MARINE...JC
HYDROLOGY...JMC
CLIMATE...Hazardous weather outlook, Jan 25, 4:17 AM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 417 AM EST MON JAN 25 2010 CTZ008>012-NJZ005-006-011-NYZ071>081-260930- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 417 AM EST MON JAN 25 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>007-NJZ002>004-NYZ067>070-260930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 417 AM EST MON JAN 25 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-260930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 417 AM EST MON JAN 25 2010 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Local storm report, Jan 25, 8:10 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
810 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM NON-TSTM WND DMG ENGLEWOOD 40.89N 73.97W
01/25/2010 BERGEN NJ CO-OP OBSERVER
LARGE TREE LIMB DOWN. HIT PEDESTRIAN ON CORNER OF TEANECK
ROAD AND WEST IVY LANE.
&&
FIGLocal storm report, Jan 25, 9:23 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
923 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
01/25/2010 BERGEN NJ EMERGENCY MNGR
TREE FELL ONTO HOME.
0823 AM NON-TSTM WND DMG UNION CITY 40.77N 74.03W
01/25/2010 HUDSON NJ EMERGENCY MNGR
SCAFFOLDING COMING OFF BUILDING AT 120 SUMMIT AVE.
RESIDENTS ARE BEING EVACUATED FROM BUILDING.
0846 AM NON-TSTM WND DMG TEANECK 40.89N 74.01W
01/25/2010 BERGEN NJ EMERGENCY MNGR
TREE FELL INTO HOME.
&&
TMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:12 AM EST | Wind Advisory | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 12 hr |
| Jan 25, 12:29 PM EST | Areal Flood Advisory | OKX | Orange, Putnam, Richmond, Rockland, Westchester | 6 hr |
| Jan 25, 4:31 PM EST | Small Craft Advisory | OKX | 35 hr | |
| Jan 25, 9:12 AM EST | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 48 min |
Nearby
High Wind Warnings in New York, 2010High Wind Warnings in Connecticut, 2010High Wind Warnings in New Jersey, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.